Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 25, 2014, 04:43:55 PM

Login with username, password and session length


Members
  • Total Members: 23787
  • Latest: rvarona
Stats
  • Total Posts: 643577
  • Total Topics: 48969
  • Online Today: 203
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla day 10 and I'm covered with rash  (Read 2723 times)

0 Members and 1 Guest are viewing this topic.

Offline tylrdrdn

  • member
  • Posts: 1
Atripla day 10 and I'm covered with rash
« on: October 10, 2009, 08:57:24 PM »
My doctor started me on Atripla (and Lipitor) 12 days ago. I was optimistic about the prospect of an undetectable VL. Everything was cool for the first few days...some wild dreams, but kind of entertaining.
Then on day 10 I had a serious rash on my back, underarms, thighs and neck. Called the doc and he said stop taking both meds and we'll try to see you for re-evaluation...maybe 2 or 3 weeks. Meanwhile, the rash has intensified and covers my entire body except for my face.
Has anyone else had this experience?

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Atripla day 10 and I'm covered with rash
« Reply #1 on: October 11, 2009, 04:34:12 AM »
It this is the drugs...

1. Rash is fairly common with efavirenz on starting, but is usually mild, severe rash was recorded in the registration studies in less than 1% of people. If this is from the efavirenz in the Atripla this may take a few days to resolve since efavirenz takes  up to 3 weeks to leave your system. I personally would be cautious about restarting Atripla after a straight break. The risk of developing resistance to efavirenz when stopping outright with no short-term alternative is about 50%.

2. Lipitor is well know to cause rash in a small proportion of people, perhaps 3-4%.

Prescribing 2 new drugs which might cause rash at the same time seems kinda cavalier to me...

If the rash reaches your eyes or mouth, if it blisters and/or you get fever-like symptoms I suggest you see a doctor immediately. This is classed as an emergency situation.

Good luck, hope it goes away soon

- matt
"The object is to be a well patient, not a good patient"

Offline confidentIwillbeOK

  • Member
  • Posts: 131
Re: Atripla day 10 and I'm covered with rash
« Reply #2 on: October 11, 2009, 11:28:02 AM »
tylrdrdn, it is probably just a rash but I am a little surprised the doctor did not want to see you for 2 or 3 weeks?!? Me and my partner were told to immediately contact our doctor if any rash happened in the frrst few weeks.  My partner is in the medical field but the doctor really demanded him to not self diagnose or treat a rash...he said "I NEED to see you physically if you get a rash".   I guess some other meds are more prone to causing more serious skin issues like Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) but they can happen with nay drug in any of the drug classes. 

I would google SJS and TEN and make sure you do not have any of those symptoms.  Here are some:

•flat or raised red spots on the skin that develop blisters in the center
•blisters in the mouth, eyes, genitals, or other moist areas of the body
•peeling skin that results in painful sores
• fever
• headache
• general ill feeling

If you are at all concerned the rash is getting worse or you have any of these symptoms do not wait for your appointment but see your doctor immediately.  As Matt said it is an emergency situation.  Have him paged by the on-call service if need be!

Good luck,
Steve


Offline Mdemag

  • Member
  • Posts: 3
Re: Atripla day 10 and I'm covered with rash
« Reply #3 on: October 27, 2009, 11:27:05 AM »
I have just started Atripla, 10 days ago, and yesterday came up with a rash on my lower back, shoulders and legs. I went to see my doctor and he told me to take anti stamine and wait for 4 days. I still got the rash althou seems less severe than first day. Will wait and see what's happen. It looks like loads of people got the same reaction but it goes away after a while. Lets hope that for me and for you too! x ;)

Offline PozBrian

  • Member
  • Posts: 200
Re: Atripla day 10 and I'm covered with rash
« Reply #4 on: October 27, 2009, 03:49:11 PM »
I had a mild rash when I started Atripla too. My Dr. gave me some Allegra to take for a while and it cleared up. I've been on Atripla for 4 months, no longer taking the Allegra and don't have a the rash anymore.  I'd contact my doctor right away if the rash was bothering me as much as it appears to be bothering you.
3/8 CD4: 495, 31%, VL UD
2/1 CD4: 564, 20%.VL UD, switching to Issentress & truvada
10/11 CD4: 446, 29%, VL UD
7/11 CD4: 873, 35%, VL UD
4/11 CD4: 573, 34% VL 0
12/10 CD4: 405, 30% VL UD
9/10 CD4: 416, 31% VL UD
5/10 CD4: 393, 29% VL: UD
02/10 CD4: 423, 37% VL: UD
11/09 CD4: 379, 25% VL: UNDETECTABLE!!
10/09 CD4: 245, 25% VL: 87
9/09 CD4: 246, 24% VL: 49!
8/09 CD4: 277, 26% VL: 115
7/09 CD4: 346, 24% VL: 221
6/09 started Atripla
5/09 CD4: 326, 16%  VL:125000
4/09 HIV +, CD4: 397, 16%  VL:195000, PPD reactive

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.